Cancer Channel
Topics
Medications
Quicklinks
Related Channels

Bexxar Overdose

An overdose on Bexxar (tositumomab) is unlikely to occur because this drug is administered by a healthcare provider in a healthcare setting. However, it is possible that your healthcare provider might miscalculate your dose and an overdose could occur. Possible symptoms of receiving too much of this drug could include bleeding, infections, and shortness of breath.

Can You Receive Too Much Bexxar?

Bexxar® (tositumomab) is a prescription non-Hodgkin's lymphoma medication. It is given slowly into a vein. This is called an intravenous (IV) infusion. As with any medicine, it is probably possible to receive too much Bexxar.
 
The specific effects of an overdose would likely vary, however, depending on a number of factors, such as the Bexxar dosage and whether it was combined with any other medications or substances.
 

Effects of an Overdose

Bexxar is given by a healthcare provider in a healthcare setting. Therefore, an overdose is unlikely to occur. However, a miscalculation could result in too much medicine being given.
 
Based on one report of an accidental Bexxar overdose, receiving too much of this drug could lower blood cell counts, which could cause:
 
  • Infection
  • Bleeding
  • Bruising
  • Anemia.
 
Bexxar can cause infusion reactions. It is possible that a Bexxar overdose could lead to symptoms related to an infusion reaction, such as:
 
  • Fever
  • Stiffness
  • Chills
  • Sweating
  • Low blood pressure
  • Shortness of breath
  • Wheezing
  • Nausea.
 

Treatment Options for a Bexxar Overdose

If an overdose occurs, the Bexxar infusion will be stopped. Treatment will then likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care for a Bexxar overdose may include:
 
  • Close monitoring of blood cell counts
  • A blood transfusion if blood counts become too low
  • Close monitoring for an infection, and treatment if necessary
  • Medications to treat other symptoms if they occur.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have received too much of this medication.
The Zen of Cancer Caregiving - Recharge Your Batteries!

Bexxar Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.